MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 30IN 6-0 D/A BV-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 30IN 6-0 D/A BV-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number 8709H
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a pancreas-sparing duodenectomy: psd for duodenal mucus membrane carcinoma with infiltration into the second part of the duodenum on an unknown date and suture was used.The accessory pancreatic duct was identified by fluorescence imaging, and it was closed with the suture.It was recognized that he had a delayed gastric emptying at 4 days after operation and an infection at 6 days after operation.The doctor administered antibiotics to the patient, and the patient recovered.In addition, no pancreatic leakage occurred after the operation.The patient was discharged 44 days after the operation.Thereafter, no signs of recurrence were recognized for 6 months.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Were both the prolene suture and pds suture used during the same initial procedure? date of index surgical procedure? the diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? did the suture cause or contribute to the delayed gastric emptying? please describe the patient manifestations of the reported infection (location, severity, appearance, systemic or local infection).Please provide the onset date/time of infection from the initial surgical procedure.Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? were cultures performed? if so, please provide the results.How much and what type of drainage is present in this wound? please describe any medical intervention performed including medication name and results.Were any pre-op cleansing procedures changed recently? if yes, please describe.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? what symptoms did the patient experience following the index surgical procedure? onset date? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? lot number for the pds suture? lot number for the prolene suture?.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure; 63 years old, male.Date of index surgical procedure? unk.The diagnosis and indication for the index surgical procedure? nonampullary duodenal mucosal carcinoma.What was the initial approach for the index surgical procedure? (open, laparoscopic or other)? open.On what tissue was the suture used? the accesary pancreatic duct with prolene, common bile duct and main pancreatic duct with pds.What was the tissue condition (normal, thin, calcified, fragile, diseased)? unk.How was the suture placed (interrupted or continuous)? unk.Did the suture cause or contribute to the delayed gastric emptying? not reported so please describe the patient manifestations of the reported infection (location, severity, appearance, systemic or local infection).; surgical site.Please provide the onset date/time of infection from the initial surgical procedure; 4 days post-op.Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? no.Did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? after infection was confirmed, antibiotics were prescribed.Were cultures performed? if so, please provide the results; unk.How much and what type of drainage is present in this wound? unk.Please describe any medical intervention performed including medication name and results; antibiotics.Were any pre-op cleansing procedures changed recently? if yes, please describe; no.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? no.What symptoms did the patient experience following the index surgical procedure? onset date? infection and delayed gastric emptying.Other relevant patient history/concomitant medications? unk.What is the physician¿s opinion as to the etiology of or contributing factors to this event? the surgeon not mentioned the contributing factors to this event.What is the patient's current status? recovered and discharged.Lot number for the pds suture? unk.Lot number for the prolene suture? unk.I certify that all information that are known/available has been disclosed.

Brand Name
PRLNE BLU 30IN 6-0 D/A BV-1
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key19477356
Report Number2210968-2024-05898
Device Sequence Number7071992
Product Code GAW
UDI-Device Identifier10705031019515
UDI-Public10705031019515
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number8709H
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/07/2024
Initial Report FDA Received Date06/06/2024
Supplement Report FDA Received Date06/10/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexMale